MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC EDGE CATHETER SYSTEM; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

COVIDIEN LP - SUPERDIMENSION INC EDGE CATHETER SYSTEM; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number SDK4900-FT
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 03/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The edge catheter system was discarded by the customer therefore no analysis could be completed.The lot number was not provided.Pneumothorax is a known short term complication when a lung biopsy is performed during a transbronchial lung biopsy or ct guided percutaneous biopsy.
 
Event or Problem Description
It was found a patient had a pneumothorax after a superdimension enb procedure.The physician reported the edge sensor catheter was not registering and was acting erratic.The physician completed brushing the nodule site via fluoro guidance in lieu of navigation.No pneumothorax was noted at time of procedure via fluoro.Patient had a chest tube placed and was hospitalized.The patient was released on (b)(6) 2017.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EDGE CATHETER SYSTEM
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
MDR Report Key6471218
Report Number3004962788-2017-05040
Device Sequence Number10882378
Product Code JAK
UDI-Device Identifier10884521545571
UDI-Public10884521545571
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K102604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSDK4900-FT
Device Catalogue NumberSDK4900-FT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by Manufacturer03/15/2017
Initial Report FDA Received Date04/07/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPERTRAX NEEDLE TIP CYTOLOGY BRUSH
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient Weight101